Alert archive / Arkansas / Tornado Warnings in 2016
Tornado Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jul 14, 2016, 5:38 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 22 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 14, 2016, 6:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 30 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:39 PM CDT | FUNNEL CLOUD | 1 N Avilla, AR | |
| Jul 14, 5:50 PM CDT | TSTM WND DMG | 7 Ssw Chenal Valley, AR | TREES AND POWER LINES WERE BLOWN DOWN AT LAWSON AND SPARKS ROAD. |
| Jul 14, 5:55 PM CDT | TSTM WND DMG | Little Rock, AR | SOME SHINGLES WERE BLOWN OFF OF THE ROOF OF A HOME ON RIVERCREST DRIVE. |
| Jul 14, 6:00 PM CDT | TSTM WND DMG | Little Rock, AR | TREES WERE BLOWN DOWN ON MARKHAM STREET. |
| Jul 14, 6:01 PM CDT | TSTM WND DMG | 3 N Otter Creek, AR | TREES WERE BLOWN DOWN ON COLONEL GLENN ROAD...WEST OF I-430...WITH THE ROAD IMPASSABLE. |
| Jul 14, 6:05 PM CDT | TSTM WND DMG | North Little Rock, AR | THREE LARGE TREES WERE UPROOTED AT DICKEY-STEPHENS PARK IN DOWNTOWN NORTH LITTLE ROCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WFUS54 KLZK 142238
TORLZK
ARC119-125-142300-
/O.NEW.KLZK.TO.W.0033.160714T2238Z-160714T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...
NORTHEASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 600 PM CDT
* AT 538 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR SALEM IN SALINE COUNTY...OR 7 MILES
NORTHWEST OF BRYANT...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK... NORTH LITTLE ROCK...
BENTON... WEST LITTLE ROCK...
BRYANT... DOWNTOWN LITTLE ROCK...
SOUTHWEST LITTLE ROCK... SHANNON HILLS...
ARGENTA... SALEM IN SALINE COUNTY...
EAST END... OTTER CREEK...
GEYER SPRINGS... CHENAL VALLEY...
STATE FAIRGROUNDS... IRONTON...
MABELVALE... SWEET HOME...
ALEXANDER... CAMMACK VILLAGE...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 30 BETWEEN MILE MARKERS 118 AND 142.
INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 8.
INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 3.
INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.
INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3450 9233 3449 9236 3450 9240 3460 9262
3480 9261 3477 9222
TIME...MOT...LOC 2238Z 291DEG 29KT 3470 9257
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
CAVANAUGH1 follow-up statement
279
WWUS54 KLZK 142259
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CDT THU JUL 14 2016
ARC119-125-142308-
/O.EXP.KLZK.TO.W.0033.000000T0000Z-160714T2300Z/
PULASKI AR-SALINE AR-
559 PM CDT THU JUL 14 2016
...THE TORNADO WARNING FOR CENTRAL PULASKI AND NORTHEASTERN SALINE
COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING LONGER APPEARS CAPABLE OF
PRODUCING A TORNADO. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL ARKANSAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PULASKI AND SALINE COUNTIES.
LAT...LON 3450 9233 3449 9236 3450 9240 3460 9262
3480 9261 3477 9222
TIME...MOT...LOC 2256Z 291DEG 29KT 3470 9257
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:29 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 14, 2:29 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 229 PM CDT THU JUL 14 2016 .SHORT TERM...Today Through Saturday Immediate forecast concern is the MCS approaching the forecast area from eastern Oklahoma. This convective system is expected to continue to slide to the southeast...along a well defined instability gradient...exiting the forecast area by 15/04z. Recent output of CAM type models have converged towards this solution. Near term forecasts account for the expected movement of this system. An additional complex is expected to form overnight to the west of the initial system...and again move to the southeast...affecting at least western sections after 15/06z. Mid level lapse rates...and forcing along smaller scale boundaries will provide support for convection during the rest of this period. Conditions supporting organized convective complexes...as of those supporting today's activity...are not expected. Any severe thunderstorm activity will be limited to diurnally enhanced...pulse type single cells. && .LONG TERM...Saturday Night Through Thursday If I could sum up the extended forecast in two words it would be "ridge" and "hot". An upper level ridge will dominate through the entire period and above normal temperatures will be the rule. Afternoon max values could top out over 100 in some areas. There will be some low precipitation chances toward the latter half of the period as the center of the ridge settles in over the mid plains. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 89 70 90 / 50 40 30 20 Camden AR 77 93 75 95 / 50 30 30 40 Harrison AR 69 86 69 87 / 50 40 30 40 Hot Springs AR 75 92 75 92 / 70 40 30 30 Little Rock AR 76 92 74 92 / 60 40 30 30 Monticello AR 77 92 75 93 / 70 40 30 40 Mount Ida AR 73 91 72 91 / 70 50 30 30 Mountain Home AR 70 87 70 87 / 50 40 30 30 Newport AR 73 89 71 90 / 50 40 30 20 Pine Bluff AR 76 92 74 92 / 60 40 30 30 Russellville AR 74 91 74 91 / 70 50 30 30 Searcy AR 73 90 72 91 / 50 40 30 30 Stuttgart AR 75 91 73 92 / 50 40 30 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...53
Hazardous weather outlook, Jul 14, 3:40 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 AM CDT THU JUL 14 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 340 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER WESTERN AND SOUTHWEST SECTIONS OF THE AREA AS STORMS CURRENTLY ONGOING OVER EASTERN OKLAHOMA DRIFT SOUTHEAST INTO ARKANSAS. THESE STORMS HAVE BEEN OCCASIONALLY SEVERE IN OKLAHOMA...AND MAY CONTINUE TO SEE SOME STRONG TO SEVERE WINDS WITH THESE STORMS AS THEY MOVE INTO ARKANSAS. THERE COULD ALSO BE SOME LARGE HAIL WITH THIS ACTIVITY. MORE THUNDERSTORMS ARE CURRENTLY DROPPING SOUTH ACROSS SOUTHERN MISSOURI...AND WILL CONTINUE TO SEE POTENTIAL FOR SOME STRONG THUNDERSTORMS THROUGH THIS MORNING ACROSS NORTHERN AND NORTHEAST SECTIONS OF THE STATE. LATE THIS MORNING INTO THE AFTERNOON HOURS...THUNDERSTORMS WILL REMAIN POSSIBLE AS ADDITIONAL ACTIVITY DEVELOPS ON OUTFLOW BOUNDARIES FROM THIS EARLY MORNING ACTIVITY. SOME STRONG TO SEVERE STORMS COULD BE SEEN...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. SOME LOCALLY HEAVY RAINFALL COULD ALSO BE SEEN WITH ANY OF THE THUNDERSTORM ACTIVITY. ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE THIS EVENING INTO THE OVERNIGHT PERIOD...WITH THE BEST POTENTIAL ACROSS THE NORTHERN HALF OF THE STATE. SOME STRONG TO SEVERE STORMS COULD BE SEEN WITH THIS ACTIVITY AS WELL...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED FLASH FLOOD THREAT COULD ALSO BE SEEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ON FRIDAY. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...SOME ISOLATED STRONG TO SEVERE STORMS COULD BE SEEN. CHANCES FOR RAINFALL DECREASE INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ALOFT OVER THE CENTRAL UNITED STATES. TEMPERATURES WILL THEN INCREASE WELL INTO THE 90S TO AROUND 100. HEAT INDEX VALUES MAY INCREASE OVER 105 DEGREES DURING THIS SAME PERIOD...WITH HEAT ADVISORIES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/44
In the hours before
Local storm report, Jul 14, 5:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST RUSSELLVILLE 35.28N 93.13W
07/14/2016 M59 MPH POPE AR ASOS
&&
EVENT NUMBER LZK1600034
57Local storm report, Jul 14, 5:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG DANVILLE 35.05N 93.39W
07/14/2016 YELL AR LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN BETWEEN
DANVILLE AND DARDANELLE.
&&
EVENT NUMBER LZK1600035
57Local storm report, Jul 14, 5:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG CAULKSVILLE 35.30N 93.86W
07/14/2016 LOGAN AR AMATEUR RADIO
LARGE TREES WERE BLOWN DOWN.
&&
EVENT NUMBER LZK1600036
57Special weather statement, Jul 14, 5:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 517 PM CDT THU JUL 14 2016 ARZ022-023-031-142300- VAN BUREN AR-CONWAY AR-POPE AR- 517 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN... NORTHEASTERN POPE AND NORTH CENTRAL CONWAY COUNTIES UNTIL 600 PM CDT... AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOLO...OR 23 MILES NORTHEAST OF RUSSELLVILLE...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HECTOR... SMYRNA... SOLO... DABNEY... CLEVELAND... APPLETON... ALREAD... RUPERT... NOGO... MOUNTAIN MAN TRAILHEAD... BROCK CREEK CAMPGROUND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL ARKANSAS. LAT...LON 3543 9304 3569 9303 3563 9261 3541 9271 TIME...MOT...LOC 2217Z 281DEG 8KT 3554 9288 CAVANAUGH
Local storm report, Jul 14, 5:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
532 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CHERRY HILL 34.99N 92.87W
07/14/2016 PERRY AR TRAINED SPOTTER
TREES WERE BLOWN DOWN.
&&
EVENT NUMBER LZK1600038
57Local storm report, Jul 14, 5:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
533 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG CRYSTAL SPRINGS 34.52N 93.34W
07/14/2016 GARLAND AR TRAINED SPOTTER
TREES WERE BLOWN DOWN.
&&
EVENT NUMBER LZK1600039
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:15 AM CDT | Special Weather Statement | LZK | Logan, Scott | 45 min |
| Jul 14, 4:17 AM CDT | Special Weather Statement | LZK | Baxter, Fulton, Marion | 43 min |
| Jul 14, 5:03 AM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Izard, Marion | 57 min |
| Jul 14, 5:52 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Searcy, Stone, Van Buren | 53 min |
| Jul 14, 5:57 AM CDT | Special Weather Statement | LZK | Boone | 48 min |
| Jul 14, 6:47 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Jackson, Van Buren | 58 min |
| Jul 14, 7:09 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 51 min |
| Jul 14, 7:54 AM CDT | Special Weather Statement | LZK | Conway, Faulkner, Perry, Pulaski, Yell | 36 min |
| Jul 14, 7:59 AM CDT | Special Weather Statement | LZK | White, Woodruff | 46 min |
| Jul 14, 9:36 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson, Lincoln | 39 min |
| Jul 14, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Montgomery, Newton, Polk, Pope and 2 more | 62 min |
| Jul 14, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 45 min |
| Jul 14, 4:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 43 min |
| Jul 14, 4:29 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Johnson, Logan, Montgomery, Perry and 4 more | 46 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Grant, Hot Spring, Montgomery, Pike and 1 more | 61 min |
| Jul 14, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 51 min |
| Jul 14, 5:17 PM CDT | Special Weather Statement | LZK | Pope | 43 min |
| Jul 14, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Garland, Grant, Hot Spring, Jefferson and 2 more | 67 min |
| Jul 14, 5:55 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 50 min |
| Jul 14, 5:56 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, Saline | 49 min |
| Jul 14, 6:26 PM CDT | Special Weather Statement | LZK | Faulkner, White | 49 min |
| Jul 14, 6:30 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more | 45 min |
| Jul 14, 6:35 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Ouachita | 40 min |
| Jul 14, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Prairie, Pulaski | 43 min |
Nearby
Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.